Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 11, 2021, 11:13 AM CDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 11:13 AM CDT (16:13 UTC)
- Expired
- Jul 11, 2021, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Cannon AFB radar (KFDX), 137 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
102
WWUS84 KMAF 111613
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
1013 AM MDT Sun Jul 11 2021
NMZ029-111700-
Northern Lea County NM-
1013 AM MDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL
1100 AM MDT...
At 1013 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Caprock, or 28 miles northwest of Tatum, moving
southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Caprock.
LAT...LON 3342 10318 3304 10376 3340 10377 3340 10372
3357 10372 3357 10358
TIME...MOT...LOC 1613Z 299DEG 25KT 3351 10369
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:36 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 11, 6:36 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 636 AM CDT Sun Jul 11 2021 ...New AVIATION... .AVIATION... (12Z TAFS) Issued at 629 AM CDT Sun Jul 11 2021 Previous MVFR ceilings have receded back to the east at KFST with low deck making zero headway to the north the last few hrs. Hi res guidance backing off low cigs now at all terminals, so have removed the MVFR prevailing lines and tempos in place from previous TAF cycle. Area convection well NE of KMAF is struggling to press into the Permian Basin, so expecting little impact this morning locally from this round. More development of convection expected later this afternoon along the front as it moves south. Current progs show the 21-00z time frame as initiation point across the northern 4 terminals. Have added prevailing lines outlining VCTS where TS probs ramp up for expected development. WS to NE expected for SE NM terminals and KMAF/KINK due to frontal passage around time of convection. Low cigs possible end of TAF cycle, but a lot contingent on what happens with PM convection. && .SHORT TERM... (Today through Monday afternoon) Issued at 248 AM CDT Sun Jul 11 2021 An active 24 hr period ahead as a summer "cold" front makes its way into our neck of the woods today. Current positioning of the front is still up across the Caprock north of Lubbock, extending back to the Red River over near the OK/TX border. A line of convection along the boundary exists still well to the NE of the forecast area, but expectation is for the convection to slowly move towards the NE Permian Basin by the morning, but amount of coverage is still up for debate. There is a decent pocket of MLCAPE still nestled over the NE Basin according to Mesoanalysis this evening, but there's sufficient capping present ahead of the boundary. Ascent will obviously be maximized along the front as it approaches, but the diurnal min of available energy in the AM may thwart the first potential round of convection as the front still takes some time to reach the forecast area. By the afternoon, that will all change as diurnal heating across the region will allow for an initiation of convection along the front as it bisects the northern half of the region. The current hi res analysis shows a few different evolutions for the PM convective cycle, but they all have a similar degree of coverage for areas of the Western Permian out into Southeast NM where combo of frontal and terrain induced ascent will assist in widespread convection chances over the aforementioned area. More thunderstorms will develop along the front further east, but coverage is still a question mark as a lot will be contingent on AM convection and whether the atmosphere will need to time to recover. The less active this morning, the greater the areal extent of storms to the east. Severe risk will also be marginal given the forecasted MLCAPE b/w 2000-2500 j/kg during the mid-late afternoon time frame along with weak shear. Damaging winds and large hail will be the primary concerns with multicell mergers the predominant storm mode as it propagates south with the front and attendant outflows. Storms will continue into the evening with a southward push of the boundary, but loss of diurnal heating after sunset will limit the convective potential heading into late Sunday night and early Monday. This will be the end of the storm threat for the region, and probably the last widespread coverage for quite a while considering the evolving pattern (More on this in the Long Term Disco Below). Temps will remain below normal with the cooler of the two days today due to the post frontal environment and widespread cloud cover. 80s will be the most common temp profile with 90s still confined along the Pecos and Rio Grande Valleys. && .LONG TERM... (Monday night through Saturday) Issued at 248 AM CDT Sun Jul 11 2021 Not many changes to the long term, and not many targets of opportunity, either. Monday night, the upper-level ridge is forecast to straddle the CA/NV border, and meander down to SoCal by midweek, leaving a col between it and the ridge over the Gulf coast states. A sfc trough will build east into our western zones by Thursday, resulting in a chance of convection over the higher terrain each afternoon into the weekend, especially w/regards to the ECMWF. Best chances look to be Saturday. W/the upper ridge staying well out of West Texas and Southeast New Mexico, and the col over the region, unseasonably cool temperatures will continue into the extended. NBM numbers continue to look reasonable, bespeaking a gradual warmup through Thursday as thicknesses increase, then coming down slightly w/the development of the sfc trough out west and expected convection into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 87 69 86 71 / 40 40 10 0 Carlsbad 87 68 89 69 / 50 40 10 0 Dryden 91 72 91 71 / 20 20 10 0 Fort Stockton 90 68 89 69 / 20 30 10 0 Guadalupe Pass 81 63 81 66 / 40 40 10 10 Hobbs 84 65 86 67 / 60 30 10 0 Marfa 86 61 85 60 / 20 20 20 0 Midland Intl Airport 85 68 87 70 / 30 40 10 0 Odessa 86 68 87 70 / 30 30 10 0 Wink 89 69 91 71 / 30 30 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...87 LONG TERM....44 AVIATION...87
Hazardous weather outlook, Jul 11, 2:00 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Sun Jul 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-120700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Sun Jul 11 2021 /100 AM MDT Sun Jul 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight There is a marginal risk of severe storms today and this evening, mainly along and north of I-10, capable of producing large hail and damaging winds. Heavy rain may also result in flash flooding. Elsewhere, thunderstorms are possible today and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jul 11, 11:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1013 AM MDT Sun Jul 11 2021
NMZ029-111700-
Northern Lea County NM-
1013 AM MDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEA COUNTY UNTIL
1100 AM MDT...
At 1013 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Caprock, or 28 miles northwest of Tatum, moving
southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Caprock.
LAT...LON 3342 10318 3304 10376 3340 10377 3340 10372
3357 10372 3357 10358
TIME...MOT...LOC 1613Z 299DEG 25KT 3351 10369The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:45 PM CDT | Special Weather Statement | MAF | Cochran | 15 min |
| Jul 11, 4:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 3 hr |
| Jul 11, 4:37 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 38 min |
| Jul 11, 5:38 PM CDT | Special Weather Statement | MAF | Glasscock | 52 min |
| Jul 11, 5:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 40 min |
| Jul 11, 5:54 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Jul 11, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 59 min |
| Jul 11, 6:04 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| Jul 11, 6:21 PM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Jul 11, 6:29 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jul 11, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
| Jul 11, 6:52 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jul 11, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
| Jul 11, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 61 min |
| Jul 11, 11:17 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| Jul 11, 12:11 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
| Jul 11, 12:36 PM CDT | Areal Flood Advisory | MAF | Lea | 5 hr |
| Jul 11, 1:03 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 57 min |
| Jul 11, 4:28 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Jul 11, 5:07 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jul 11, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.